ISSN : 2146-3123
E-ISSN : 2146-3131

Seizures After Overdoses of Bupropion Intake
Hasan Kara 1, Ahmet Ak 1, Ayşegül Bayır 1, Demet Acar 1, Rabia İstanbulluoğlu 1, Selim Değirmenci 1
1Department of Emergency Medicine, Selçuk University Selçuklu Faculty of Medicine, Konya, Turkey
DOI : 10.5152/balkanmedj.2012.094
Pages : 248-249

Abstract

Background: Bupropion is a new-generation monocyclic antidepressant that has been accidentally found to have potential effects on reducing nicotine addiction. It is structurally similar to stimulants such as amphetamine and inhibits dopamine and noradrenalin reuptake selectively. 

Case Reports: We report two cases with no history of epilepsy who took oral bupropion for depression and had generalised tonic-clonic type of seizures in their follow-ups.

Conclusion: After an overdose of bupropion, clinical effects are seen primarily on the neurological, cardiovascular, and gastrointestinal systems. Neurological effects can include tremor, confusion, agitation, hallucinations, coma, and seizures.

Keywords : Aşırı Dozda Bupropion Alımından Sonraki Nöbetler
Viewed : 1235
Downloaded : 547